MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT
Catalog Number EV08261CD
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/12/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that the balloon expandable stent allegedly dislodged during insertion into the sheath; therefore, the device was not used.There was no patient involvement.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted.The lot met all release criteria.Visual/microscopic inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.The definitive root cause could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings:- should unusual resistance be felt at any time during the insertion process, do not force passage.- if resistance occurs during movement through the sheath/guiding catheter, the stent/catheter should be withdrawn carefully.- during implantation, if resistance occurs after the stent has exited the sheath/guiding catheter or if the stent cannot be delivered to the target location, attempts to retract the stent/catheter into the sheath/guiding catheter may result in dislodgement and embolization of the stent.The stent/catheter/sheath/guiding catheter should be removed as a single unit.Precautions: - inspect the valeo biliary stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.Stent/delivery system preparation - remove the stent/delivery system from its packaging [and remove the transport mandrel and balloon sheath from the distal end of the catheter if present].- inspect the stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
BALLOON EXPANDABLE STENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5355164
Report Number2020394-2015-02102
Device Sequence Number18862993
Product Code FGE
UDI-Device Identifier00801741000812
UDI-Public(01)00801741000812(17)170531(10)GFZD3194
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 12/13/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Catalogue NumberEV08261CD
Device Lot NumberGFZD3194
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2016
Supplement Report FDA Received Date02/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1